MAUDE Adverse Event Report: INSULET CORPORATION OMNIPOD INSULIN MANAGEMENT SYSTEM; PUMP, INFUSION, INSULIN

INSULET CORPORATION OMNIPOD INSULIN MANAGEMENT SYSTEM; PUMP, INFUSION, INSULIN
Model Number 18900-5A
Medical Device Problem Code Intermittent Loss of Power (4016)
Health Effect - Clinical Codes Dehydration (1807); Hyperglycemia (1905); Vomiting (2144); Elevated ketones/Diabetic Ketoacidosis (2364)
Date of Event 01/17/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The patient¿s parent reported that the patient was hospitalized on (b)(6) 2026, due to elevated blood glucose (bg) levels displayed as ¿high,¿ indicating levels above 400 mg/dl.No specific bg levels were provided.The patient was diagnosed with diabetic ketoacidosis at the hospital.Reported symptoms included dehydration and vomiting.The parent explained that a pod was not being worn at the time of the medical events because the omnipod controller was not functioning.The parent had contacted product support on january 15 to report that after inserting new batteries, the controller repeatedly powered on and off without displaying an error code or alarm and could not be reset.Due to the nonfunctional controller, the patient was unable to continue omnipod therapy and was reportedly afraid to take manual insulin injections.The patient was treated with intravenous infusions and anti-nausea medication during hospitalization and was discharged on (b)(6) 2026.
 
Additional Manufacturer Narrative
The device has not been returned/received to date.If the device is received, a supplemental report will be submitted with the investigation results.We are unable to confirm or determine the root cause of the reported controller failure.Lot release records were reviewed, and the product lot met all acceptance criteria.Specifically, a pod is paired to a pdm and put through simulated use testing including communicating with the pdm, deployment, delivering fluid, occlusion detection, and freedom from hazard alarms.

Brand Name
OMNIPOD INSULIN MANAGEMENT SYSTEM
Common Device Name
PUMP, INFUSION, INSULIN
Manufacturer (Section D)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer (Section G)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer Contact
derek heyl
100 nagog park
acton, MA 01720
9786007000
MDR Report Key24339702
Report Number3014585508-2026-07656
Device Sequence Number9782176
Product Code LZG
UDI-Device Identifier10385081120012
UDI-Public(01)10385081120012(11)211025(10)L61366
Combination Product (Y/N)N
PMA/510(K) Number
K211575
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number18900-5A
Device Catalogue NumberPDM-UST400
Device Lot NumberL61366
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/20/2026
Initial Report FDA Received Date02/13/2026
Date Device Manufactured10/25/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown